Aa
A
A
Close
Blank
Avatar universal
Wellbutrin for fatigue??
I'm on week 5 of Pegasys/Ribavirin.  Working every day.  Most days tired.  Some days extremely tired.  About 1 day a week I feel almost normal.  
Yesterday I had an appointment with the NP, and it just happened that yesterday was one of the worst days I've experienced in terms of severe fatigue, muscles feeling like jello, dizzy, etc.  The NP wrote me a prescription for Wellbutrin, saying it would help with fatigue.  I was already on Lexapro for depression long before I started treatment, and I upped my Lexapro dose at week 2.  The Lexapro is working nicely at this point, and I am not depressed.  I'm definitely very familiar with lack of energy and fatigue that comes from depression, but has anyone used Wellbutrin as an "energy booster" when they aren't depressed?  I'm thinking that the NP just felt compelled to try to offer something when she saw me feeling so bad yesterday....
Oh. Labs.
Hgb 13.1  WBC 2.4  Liver panel normal, basic metabolic panel normal
Viral load >20 million at start of treatment, down to 100 at 4 weeks.  (I think this is a 4-log drop?  Quite good, but UND would be a whole lot better)
Cancel
8 Answers
8 Answers
Page 1 of 1
179856 tn?1333550962
First off I haven't ever heard of Wellbutrin used for fatigue but maybe that's just me.  Your hemo is still very strong - you are lucky there, so keep an eye on it and make sure it does stay up there because that is about the biggest problem for lethargy and dizziness....it puts it in a whole other realm.  

20 mil to 100 at week 4 is amazing - certainly it means you are responding terrifically to the drugs (just the fact you feel like garbage usually is a great sign there!) and you will be UND soon.  

Remember that this will all end one day...being really really tired now is something everyone on tx can relate to - but being SVR is not.  That is the goal you want to keep in mind when it gets hard to keep going.

Good luck.
Comment
Cancel
179856 tn?1333550962
Comment
Comment
Submit Comment
969557 tn?1314374214
I have no experience with it myself, but I read the "Wellbutrin and Hepsera" under related discussions about one who had used it. Let me know if it work, would love to get rid of the post tx-fatigue too ;)
Comment
Cancel
969557 tn?1314374214
Comment
Comment
Submit Comment
862235 tn?1336063895
Don't know the answer but wouldn't that be nice for smokers. Welbutrin (aka Zyban) to give you energy AND help you quit. ;o)
Comment
Cancel
862235 tn?1336063895
Comment
Comment
Submit Comment
789572 tn?1334428479
The medical community seems to think all hep c fatigue is depression related.
Comment
Cancel
789572 tn?1334428479
Comment
Comment
Submit Comment
717272 tn?1277594380
The fatigue is from your hgb dropping.  I honestly think you feel the worst as it is making the initial drop.  Later on you'll look back and think wow! can't believe it was up at 13 then!   I know if feels just miserable as it's dropping.  You may eventually use Procrit to bring up HGB (and feel better) but they won't prescribe it until you get down around 10/

I think it's odd to prescribe 2 AD's to be taken at the same time.  I kind of remember something on the Wellbutrin label that says it should not be mixed with anything else (not referring to the treatment meds here).  I tried Wellbutrin as an AD but could not take it as it made me completely unable to sleep (only got about 2 hrs. per night).  Took it for about 12 days before I was told to quit it and it never got better as to insomnia.  SLEEP is extremely important while you are on chemo.   I took welbutrin years before as Zyban and had the same effect.
Comment
Cancel
717272 tn?1277594380
Comment
Comment
Submit Comment
Avatar universal
they put me on celexa i dont think i was depressed but you do get alittle down with tx when you cant do stuff with your family cause you dont feel good or have the energy but good luck to you....rockin516
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
80575 tn?1207135964
I used Wellbutrin for a couple of months while tx'ing.  It caused me to drop even more weight than the INF would have, made me jittery and caused lack of sleep.

On my 2nd tx (Vertex Prove 3) my doc prescribed Provigil which is used to give energy to people suffering from Narcolepsy.  It worked pretty well for several months in that I had plenty of energy and focus.  After a few months though I also felt jittery with it.

You should ask your doc about Provigil.

miked
Comment
Cancel
80575 tn?1207135964
Comment
Comment
Submit Comment
Avatar universal
Thanks for your comments, everybody.  
Miked, I've never heard of Provigil.  Thanks for the tip.

stg088
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
408795 tn?1324939275
Blank
fretboard uploaded new photos
11 hrs ago
463897 tn?1448485050
Blank
MH Community Mgr commented on Bubulous's status
May 03
317787 tn?1460223707
Blank
Dee1956 commented on VICourageous's status
May 02
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar m tn
Blank
can-do-man
IN
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
317787 tn?1460223707
Blank
Dee1956
DC
1815939 tn?1377995399
Blank
pooh55811
Hepatitis C Community Resources
Top Hepatitis Answerers
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar m tn
Blank
can-do-man
IN
683231 tn?1438659664
Blank
flyinlynn
Auburn, WA
317787 tn?1460223707
Blank
Dee1956
DC
1815939 tn?1377995399
Blank
pooh55811